Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

August 7, 2012Evans County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 7, 2012, 3:16 PM EDT for Evans County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 3:16 PM EDT (19:16 UTC)
Expired
Aug 7, 2012, 3:45 PM EDT
In force
29 min
Issued by
NWS Charleston, SC

County Evans County, GA

The radar

The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WWUS82 KCHS 071916
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE AUG 7 2012

GAZ115-116-138-071945-
EVANS-INLAND BRYAN-INLAND LIBERTY-
316 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF REKA...MOVING EAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3210 8181 3218 8160 3201 8154 3199 8176
      3204 8178 3205 8177 3205 8179
TIME...MOT...LOC 1916Z 254DEG 12KT 3206 8172

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:49 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 7, 1:49 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT TUE AUG 7 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE PERIOD
WHILE AN INLAND TROUGH OF LOW PRESSURE DEVELOPS MID WEEK. A STRONG
LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH LATE IN THE WEEK...
WITH AN ASSOCIATED COLD FRONT APPROACHING OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED TO NUMEROUS SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
HAVE DEVELOP ACROSS THE AREA AND WILL CONTINUE TO SPREAD INLAND AS
PLENTY OF DEEP TROPICAL MOISTURE ASSOCIATED WITH A WEAKENING MID-
LEVEL CIRCULATION CONTINUES TO SPIN OVER SOUTHWESTERN GEORGIA AND
SOUTHERN ALABAMA. MODELS STILL SHOW THAT THE MID- LEVEL
CIRCULATION WILL SLOWLY MOVE NORTHEASTWARD THROUGH THE
AFTERNOON...INCREASING SHOWERS POTENTIAL ACROSS INLAND SOUTHEAST
GEORGIA. IN ADDITION...A WEAK SHORTWAVE POSITIONED ACROSS SOUTHERN
ILLINOIS WILL CONTINUE TO DRIVE SOUTHWESTWARD. THE INTERACTION
BETWEEN THESE TWO SYSTEMS AND OUTFLOW BOUNDARIES WILL ALLOW
CONVECTION TO CONTINUE TO BLOSSOM ACROSS THE CWA. ACTIVITY COULD
ALSO BEGIN TO WORK ITS WAY BACK TOWARD THE COAST BY LATE
AFTERNOON. THE MAIN THREAT ASSOCIATED WITH CONVECTION THIS
AFTERNOON WILL BE PERIODS OF HEAVY RAIN AS THE 12Z KCHS SOUNDING
AND ALL NEIGHBORING SOUNDINGS SHOW PWATS ABOVE 2 INCHES. EFFICIENT
RAIN PRODUCERS WILL LEAD TO AN ENHANCED POTENTIAL FOR MINOR
FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. WILL MENTION RAIN
MAY BE HEAVY AT TIMES IN THE GRIDDED AND TEXT FORECASTS WITH
GENERAL RAINFALL AMOUNTS NEAR 1 INCH BEING POSSIBLE. LOCALLY
HIGHER AMOUNTS OF 2+ INCHES CAN NOT BE RULED OUT...ESPECIALLY
WHERE CONVECTIVE TRAINING OCCURS...BUT FLASH FLOODING IS NOT
EXPECTED AT THIS TIME.

INCREASING CONVECTION AND CLOUD COVERAGE THROUGH THE AFTERNOON WILL KEEP
HIGH TEMPERATURES BELOW SEASONAL NORMALS WITH MID TO UPPER 80S
EXPECTED ACROSS MOST AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SHOWER ACTIVITY WILL DIMINISH SOME AFTER SUNSET WITH THE LOSS OF
INSOLATION...BUT IS EXPECTED TO REMAIN RATHER SCATTERED UNTIL
AFTER MIDNIGHT BEING SUPPORTED BY LINGERING OMEGA AHEAD OF THE
AFOREMENTIONED MID-LEVEL CIRCULATION. LOWS WILL RANGE FROM THE
LOWER 70S WELL INLAND TO AROUND 80 AT THE BEACHES.

THE FORECAST AREA WILL GENERALLY REMAIN UNDER AN UPPER TROUGH OF
VARYING STRENGTHS THROUGH THURSDAY. AT THE SURFACE...ATLANTIC HIGH
PRESSURE WILL PREVAIL TO THE EAST...WHILE AN INLAND TROUGH LINGERS
ACROSS UPSTATE SOUTH CAROLINA AND NORTH/CENTRAL GEORGIA. THERE IS
SOME INDICATION IN NUMERICAL MODEL SOLUTIONS THAT A WAVE OF LOW
PRESSURE COULD DEVELOP ALONG THE INLAND TROUGH LATE WEDNESDAY INTO
THURSDAY...A RESULT OF SHORTWAVE ENERGY SHIFTING UP FROM THE GULF
OF MEXICO MID WEEK. THIS FEATURE WILL STEADILY MOVE NORTHEAST AWAY
FROM THE AREA LATE THURSDAY...AT THE SAME TIME THAT STRONG
SHORTWAVE ENERGY DESCENDING FROM THE GREAT LAKES DEEPENS THE
UPPER TROUGH AXIS TO THE WEST. A MORE WELL-DEFINED SURFACE LOW
WILL THUS TAKE SHAPE ACROSS THE OHIO VALLEY/CENTRAL APPALACHIANS
BY FRIDAY...WITH A DISTINCT TRAILING COLD FRONT SWEEPING EASTWARD
AS THE DAY PROGRESSES.

THE PERSISTENT TROUGH PATTERN AT THE SURFACE AND ALOFT THROUGH
THURSDAY...FOLLOWED BY THE APPROACHING COLD FRONT BY FRIDAY...WILL
MAINTAIN DEEP MOISTURE ACROSS THE EAST COAST STATES THROUGH THE
SHORT TERM PERIOD. AS A RESULT...WILL CONTINUE TO ADVERTISE SOLID
RAIN CHANCES WEDNESDAY THROUGH FRIDAY. HAVE INDICATED HIGHEST
POPS IN THE 50 TO 60 PERCENT RANGE ON WEDNESDAY WHEN THE
AFOREMENTIONED GULF OF MEXICO SHORTWAVE ENERGY WILL BE STREAMING
THROUGH THE AREA. OTHERWISE...WILL INDICATE RAIN CHANCES IN THE 40
PERCENT RANGE THURSDAY AND FRIDAY AS THE PATTERN BEGINS TO
TRANSITION AHEAD OF THE STRONG FRONTAL SYSTEM TO THE WEST.

SHOWERS AND THUNDERSTORMS WILL BE MOST FAVORABLE FROM EARLY
AFTERNOON INTO THE EARLY EVENING HOURS EACH DAY INLAND OF THE
COAST...WITH BEST RAIN POTENTIAL THEN TRANSITIONING TO THE COASTAL
WATERS AND ADJACENT LAND AREAS DURING THE NIGHTTIME AND EARLY
MORNING HOURS. HIGH PRECIPITABLE WATER VALUES AND THE POTENTIAL
FOR TRAINING CONVECTIVE CELLS COULD RESULT IN HEAVY RAIN AND
LOCALIZED FLOODING. THE SEVERE WEATHER POTENTIAL APPEARS RATHER
MINIMAL GIVEN THE DEEP MOISTURE AND POOR LAPSE RATES...ALTHOUGH AN
ISOLATED STORM PULSING TO STRONG/SEVERE LEVELS IS STILL POSSIBLE.

EXPECT HIGH TEMPERATURES WEDNESDAY AND THURSDAY TO REMAIN
SLIGHTLY BELOW NORMAL...GENERALLY IN THE UPPER 80S TO AROUND 90
DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE. STRENGTHENING
SOUTHERLY FLOW AND PRE-FRONTAL COMPRESSION COULD ALLOW TEMPERATURES
TO RISE SLIGHTLY HIGHER ON FRIDAY INTO THE LOWER 90S. LOW
TEMPERATURES WILL BE NEAR NORMAL IN THE LOW TO MID 70S AWAY FROM
THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE AXIS OF A DEEPENING UPPER LEVEL TROUGH ON SATURDAY WILL SWING
TOWARD THE EAST COAST ON SUNDAY...ALLOWING AN ASSOCIATED TRAILING
COLD FRONT TO PROGRESS TOWARD THE FORECAST AREA. A SECONDARY
SHORTWAVE WILL DESCEND FROM THE UPPER MISSISSIPPI VALLEY INTO THE
OHIO VALLEY SUNDAY AND MONDAY...PROVIDING THE COLD FRONT AN
ADDITIONAL PUSH TOWARD THE COASTLINE. THERE REMAINS QUITE A BIT
OF UNCERTAINTY AS TO WHERE THE FRONT COULD STALL AND HOW LONG IT
WILL TAKE TO DISSIPATE EARLY NEXT WEEK. WILL INDICATED HIGHEST
SHOWER/THUNDERSTORM CHANCES ON SATURDAY...WHEN LATEST NUMERICAL
MODEL SOLUTIONS PLACE THE COLD FRONT DIRECTLY OVER THE REGION.
MODEL TRENDS THEN INDICATE DEEP MOISTURE DIMINISHING MONDAY AND
TUESDAY...DESPITE THE PATTERN REMAINING RATHER UNSETTLED. WILL
THUS MAINTAIN AT LEAST 30 PERCENT RAIN CHANCES INTO EARLY NEXT
WEEK...WHILE HINTING AT A MORE SEASONAL DIURNAL SCENARIO FOR
CONVECTIVE INITIATION/DISSIPATION. EXPECT FAIRLY SEASONAL HIGH
TEMPERATURES IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV..BUT WITH PLENTY
OF DEEP TROPICAL MOISTURE IN PLACE...BRIEF PERIODS OF MVFR
TO POSSIBLY IFR CONDITIONS ARE EXPECT AS SHOWERS AND A FEW
ISOLATED THUNDERSTORMS IMPACT THE TERMINALS. INCLUDED MVFR TEMPOS
FOR BOTH SITES THIS AFTERNOON...BUT EXPECT SOME SCATTERED CONVECTION COULD
LINGER INTO THE EVENING HOURS AS WELL.

OVERNIGHT...LIGHT WINDS AND PLENTY OF MOISTURE COULD LEAD TO SOME
PATCHY FOG/LOW STRATUS EARLY WEDNESDAY  MORNING...BUT WILL EXCLUDE FROM
THE TAFS FOR NOW AS PREVAILING CONDITIONS WILL LIKELY REMAIN VFR.
ANOTHER ROUND OF SHOWERS WILL LIKELY RETURN ON WEDNESDAY AS WELL.

EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO
PERSIST THROUGH THE LATTER HALF OF THE WEEK...WITH UNSEASONABLY
HIGH CONVECTIVE COVERAGE. BRIEF PERIODS OF MVFR OR LOWER
CONDITIONS ARE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY
DURING THE AFTERNOON/EVENING HOURS.

&&

.MARINE...
THERE ARE NO CONCERNS TODAY WITH SOUTHERLY WINDS 10-15 KT
EXPECTED. SEAS WILL REMAIN 2-4 FT. WINDS WILL INCREASE CLOSER TO
15-20 KT TONIGHT IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AND
MODEST NOCTURNAL JETTING. BOTH WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS.

WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL SINK
SOUTHWARD THROUGH MID WEEK...AS A TROUGH OF LOW PRESSURE FORMS
INLAND. A COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST LATE IN
THE WEEK AND INTO THE WEEKEND. OVERALL...THIS PATTERN WILL RESULT
IN A SOUTH-SOUTHWEST FLOW ACROSS THE WATERS. THE PRESSURE GRADIENT
WILL TIGHTEN BETWEEN THE INLAND TROUGH AND ATLANTIC HIGH PRESSURE
BY LATE WEEK...HOWEVER NUMERICAL MODEL SOLUTIONS ARE STILL KEEPING
WIND SPEEDS JUST BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS
POINT. THEREFORE...WILL CONTINUE TO CAP WINDS AT 15 TO 20 KT WITH
THE INCREASING PRESSURE GRADIENT THURSDAY AND FRIDAY. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD...ESPECIALLY IN THE LATE NIGHT AND MORNING TIME FRAME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JHP
SHORT TERM...
LONG TERM...
AVIATION...JHP
MARINE...
Hazardous weather outlook, Aug 7, 3:25 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EDT TUE AUG 7 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-080730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
325 AM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE AUG 7 2012

GAZ115-116-138-071945-
EVANS-INLAND BRYAN-INLAND LIBERTY-
316 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF REKA...MOVING EAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3210 8181 3218 8160 3201 8154 3199 8176
      3204 8178 3205 8177 3205 8179
TIME...MOT...LOC 1916Z 254DEG 12KT 3206 8172

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:57 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham63 min
Aug 7, 3:47 PM EDTSpecial Weather StatementCHSBryan28 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham53 min
Aug 7, 4:05 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Aug 7, 4:11 PM EDTSpecial Weather StatementCHSEffingham34 min
Aug 7, 4:20 PM EDTAreal Flood AdvisoryCHSScreven55 min
Aug 7, 4:21 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall54 min
Aug 7, 4:27 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long63 min
Aug 7, 4:31 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham59 min
Aug 7, 5:32 PM EDTSpecial Weather StatementCHSChatham43 min
Aug 7, 2:29 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper61 min
Aug 7, 2:34 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester56 min
Aug 7, 2:55 PM EDTAreal Flood AdvisoryCHSCharleston33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.